Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 15, 2016, 2:21 AM CDT for Garvin County, McClain County, Pottawatomie County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 2:21 AM CDT (07:21 UTC)
- Expired
- Jul 15, 2016, 3:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
Counties Garvin County, OK, McClain County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 53 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -555 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
376
WWUS84 KOUN 150721
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 AM CDT FRI JUL 15 2016
OKZ028>030-040-150815-
POTTAWATOMIE OK-MCCLAIN OK-CLEVELAND OK-GARVIN OK-
221 AM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
MCCLAIN...SOUTHEASTERN CLEVELAND AND NORTHERN GARVIN COUNTIES UNTIL
315 AM CDT...
AT 221 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR NORMAN TO 4 MILES NORTHEAST OF ALEX...MOVING SOUTHEAST AT
25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...TECUMSEH...PAULS VALLEY...PURCELL...NOBLE...
SLAUGHTERVILLE...LINDSAY...LEXINGTON...STRATFORD...MAYSVILLE...
DIBBLE...WAYNE...WASHINGTON...PAOLI...ASHER...TRIBBEY...WANETTE...
BYARS...ETOWAH AND ROSEDALE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 67 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3473 9696 3465 9725 3467 9756 3468 9757
3468 9760 3498 9767 3501 9767 3518 9723
3527 9688
TIME...MOT...LOC 0719Z 324DEG 20KT 3527 9733 3497 9774
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:08 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 15, 12:08 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 1208 AM CDT FRI JUL 15 2016 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... Thunderstorms still appear likely for most of the OK terminals through the early morning hours. They will impact OKC/OUN/CSM within the hour, and then move south toward HBR and LAW. Storms will also impact SPS within the hour. Heavy rain should result in vsbys dropping below 3 miles at times. Wind speeds, however, should remain relatively weak (< 30 kt) with these storms. MVFR CIGS will also impact most of the terminals during the early morning hours. Flight conditions should improve a couple of hours after sunrise. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 72 94 75 / 40 30 20 10 Hobart OK 97 73 99 76 / 20 30 10 10 Wichita Falls TX 99 75 100 77 / 20 20 10 10 Gage OK 90 69 97 75 / 30 50 10 10 Ponca City OK 88 70 91 75 / 30 50 30 10 Durant OK 94 74 96 75 / 30 30 20 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03/03
Hazardous weather outlook, Jul 14, 11:54 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1154 PM CDT THU JUL 14 2016 OKZ004>048-050>052-TXZ083>090-160500- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1154 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY FRIDAY. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH. HEAVY RAIN LEADING TO FLOODING WILL BECOME AN INCREASING CONCERN ACROSS THE AREA OVERNIGHT AND CONTINUE INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS THE NORTHERN-HALF OF OKLAHOMA ON FRIDAY. .HEAT... HEAT SAFETY GUIDELINES SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESSES. A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED SUNDAY THROUGH NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Local storm report, Jul 15, 1:09 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/15/2016 M62 MPH GRADY OK MESONET
0100 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/15/2016 M65 MPH GRADY OK MESONET
1248 AM TSTM WND GST UNION CITY 35.39N 97.94W
07/15/2016 E75 MPH CANADIAN OK LAW ENFORCEMENT
&&
EMLocal storm report, Jul 15, 1:17 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/15/2016 M59 MPH GRADY OK MESONET
&&
EMLocal storm report, Jul 15, 1:21 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/15/2016 M59 MPH GRADY OK MESONET
&&
EMLocal storm report, Jul 15, 1:27 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
127 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL 8 N CUSHING 36.10N 96.77W
07/15/2016 E1.00 INCH PAYNE OK LAW ENFORCEMENT
NEAR INTERSECTION OF HIGHWAY 18 AND HIGHWAY 51.
&&
EMSpecial weather statement, Jul 15, 2:18 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 218 AM CDT FRI JUL 15 2016 OKZ025-026-029>031-150815- OKLAHOMA OK-POTTAWATOMIE OK-LINCOLN OK-CLEVELAND OK-SEMINOLE OK- 218 AM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKLAHOMA...NORTHERN POTTAWATOMIE...SOUTHWESTERN LINCOLN...NORTHEASTERN CLEVELAND AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 315 AM CDT... AT 217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN OKLAHOMA CITY...MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... EASTERN OKLAHOMA CITY...EASTERN NORMAN...SOUTHEASTERN EDMOND... MIDWEST CITY...SHAWNEE...DEL CITY...TECUMSEH...CHOCTAW...HARRAH... MCLOUD...SPENCER...JONES...NICOMA PARK...PINK...MEEKER...ARCADIA... JOHNSON...ETOWAH...BROOKSVILLE AND LAKE THUNDERBIRD. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 154 AND 203. INTERSTATE 44 BETWEEN MILE MARKERS 139 AND 146. INTERSTATE 240 BETWEEN MILE MARKERS 9 AND 16. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3547 9747 3567 9733 3539 9661 3507 9722 TIME...MOT...LOC 0715Z 287DEG 22KT 3538 9722 MBS
Special weather statement, Jul 15, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 AM CDT FRI JUL 15 2016
OKZ028>030-040-150815-
POTTAWATOMIE OK-MCCLAIN OK-CLEVELAND OK-GARVIN OK-
221 AM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
MCCLAIN...SOUTHEASTERN CLEVELAND AND NORTHERN GARVIN COUNTIES UNTIL
315 AM CDT...
AT 221 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR NORMAN TO 4 MILES NORTHEAST OF ALEX...MOVING SOUTHEAST AT
25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...TECUMSEH...PAULS VALLEY...PURCELL...NOBLE...
SLAUGHTERVILLE...LINDSAY...LEXINGTON...STRATFORD...MAYSVILLE...
DIBBLE...WAYNE...WASHINGTON...PAOLI...ASHER...TRIBBEY...WANETTE...
BYARS...ETOWAH AND ROSEDALE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 67 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3473 9696 3465 9725 3467 9756 3468 9757
3468 9760 3498 9767 3501 9767 3518 9723
3527 9688
TIME...MOT...LOC 0719Z 324DEG 20KT 3527 9733 3497 9774
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:22 PM CDT | Special Weather Statement | OUN | Harmon | 23 min |
| Jul 14, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 59 min |
| Jul 14, 10:00 PM CDT | Special Weather Statement | OUN | Logan | 60 min |
| Jul 14, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 47 min |
| Jul 14, 10:26 PM CDT | Special Weather Statement | OUN | Blaine, Dewey | 64 min |
| Jul 14, 10:32 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 3 hr |
| Jul 14, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 62 min |
| Jul 14, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jackson, Tillman | 53 min |
| Jul 14, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 39 min |
| Jul 14, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 53 min |
| Jul 14, 11:09 PM CDT | Special Weather Statement | OUN | Roger Mills | 66 min |
| Jul 14, 11:11 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Custer, Dewey, Kingfisher | 3 hr |
| Jul 14, 11:22 PM CDT | Flash Flood Warning | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Jul 14, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 52 min |
| Jul 14, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 33 min |
| Jul 14, 11:31 PM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher, Logan, Noble | 3 hr |
| Jul 14, 11:39 PM CDT | Special Weather Statement | OUN | Oklahoma | 66 min |
| Jul 14, 11:41 PM CDT | Special Weather Statement | OUN | Kingfisher, Payne | 64 min |
| Jul 14, 11:47 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 58 min |
| Jul 14, 11:49 PM CDT | Special Weather Statement | OUN | Canadian, Custer, Washita | 56 min |
| Jul 14, 11:54 PM CDT | Areal Flood Advisory | OUN | Beckham, Blaine, Caddo, Custer, Dewey, Roger Mills and 1 more | 3 hr |
| Jul 14, 11:57 PM CDT | Flash Flood Warning | OUN | Custer, Washita | 3 hr |
| Jul 14, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 48 min |
| Jul 15, 12:16 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 29 min |
| Jul 15, 12:21 AM CDT | Special Weather Statement | OUN | Greer, Kiowa | 39 min |
| Jul 15, 12:29 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Grady | 61 min |
| Jul 15, 12:37 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Grady | 113 min |
| Jul 15, 12:49 AM CDT | Special Weather Statement | OUN | Payne | 56 min |
| Jul 15, 12:51 AM CDT | Special Weather Statement | OUN | Cleveland, Logan, Oklahoma | 54 min |
| Jul 15, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, McClain | 46 min |
| Jul 15, 1:05 AM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Oklahoma | 3 hr |
| Jul 15, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 52 min |
| Jul 15, 1:17 AM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Grady | 3 hr |
| Jul 15, 1:36 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, McClain, Oklahoma | 54 min |
| Jul 15, 1:41 AM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Jul 15, 1:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Comanche, Garvin, Grady, McClain | 45 min |
| Jul 15, 1:55 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Jul 15, 2:09 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain | 3 hr |
| Jul 15, 2:18 AM CDT | Special Weather Statement | OUN | Oklahoma, Pottawatomie | 57 min |
| Jul 15, 2:31 AM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie | 3 hr |
| Jul 15, 2:46 AM CDT | Special Weather Statement | OUN | Garvin | 59 min |
| Jul 15, 2:49 AM CDT | Special Weather Statement | OUN | Hughes, Murray, Pontotoc, Seminole | 56 min |
| Jul 15, 3:13 AM CDT | Areal Flood Advisory | OUN | Carter, Cleveland, Garvin, McClain, Murray, Pontotoc and 2 more | 3 hr |
| Jul 15, 3:33 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Marshall, Murray | 57 min |
| Jul 15, 3:46 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc | 59 min |
| Jul 15, 3:53 AM CDT | Areal Flood Advisory | OUN | Carter, Coal, Johnston, Murray, Pontotoc | 3 hr |
| Jul 15, 4:19 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 56 min |
| Jul 14, 8:54 PM CDT | Special Weather Statement | OUN | Foard | 36 min |
| Jul 14, 9:02 PM CDT | Special Weather Statement | OUN | Foard, Knox | 28 min |
| Jul 15, 12:31 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Wichita | 59 min |
| Jul 15, 1:02 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay | 3 hr |
| Jul 15, 3:21 AM CDT | Special Weather Statement | OUN | Archer | 39 min |
| Jul 15, 6:02 AM CDT | Special Weather Statement | OUN | Clay | 43 min |
| Jul 15, 6:44 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| Jul 15, 4:26 PM CDT | Special Weather Statement | OUN | Baylor | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.